Get your Health question answered in 3 easy steps

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes flashes of light in eyes?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Wed, 20 Aug 2014 in Vision and Eye Disorders
Question: cause of flashes of light in eyes
doctor
Answered by Dr. Dadapeer K 45 minutes later
Brief Answer:
It requires retinal examination.

Detailed Answer:
Hello
Welcome to Health care magic

I am Dr. Dadapeer K an ophthalmologist and I answer health problems related to eye.

It seems from the history that you are having flashes of light.
Flashes of light usually indicate problems in the posterior part of the eye involving vitreous and retina.
These usually occur because of vitreoretinal traction. The common cause is age related posterior vitreous detachment.
However since it can occur in retinal thinning or as a prodromal symptom of retinal detachment, it requires examination by a ophthalmologist by indirect ophthalmoscopy to look for these conditions and treatment.

Hence I advice you to consult your ophthalmologist for retinal examination.

Hope the information is helpful to you.

Thank you
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures

Recent questions on Retinal detachment

doctor1 MD

I have blind spot in middle of vision varies from time to time better or worse. Its like a bright flash that makes it difficult to see in middle. Then it goes away. I also see some doubling in print and wear glasses for near sightedness with a...

doctor1 MD

Hello. I have defined area of grey spots in the left eye. Right eye is normal and fine. If I blink several times, I can see a field of grey spots in the left half field of vision only. I can not see through them well--but none are directly in...

doctor1 MD

I have two days with shooting lights in my right eye. Noticeable at night not during the day.

doctor1 MD

thank you.. my mother is been prescribed the medicine for reducing the colestrol or tryglecride levels.. she is 56 years old, has high blood pressure condition and also had a surgery for retinal holes which were treated with operations.. is it safe for her to have these tablets ( Storvas).. please suggest

doctor1 MD

i have been on cymbatla for aroung 10 years 120mg daily. i read where it causes high anxiety ( i am now also takinhg zanaz) it also damages the liver and i have hepatities c, it causes blurred vision and glycoma i have had a eye stroke, detached retina, cataract catarac so my vision is blurry anyway i also have malecular degeneration. i want to quit cymbalta. can i except any side effects if i just stop.

doctor1 MD

Hello Doctor, i have congenital cataract and i lost vision in my left eye due to retinal detachment 8 years ago...i came across stem cell research being done in the field of transplantable retinas..my blind eye looks like the one shown in this pic - WWW.WWWW.WW Please tell me whether it can be cured by stem cells, now or in the near future...Thanks!

doctor1 MD

could lumbar epidural injections cause changes in fluid pressure in the eyes. I had an spontaneous eye bleed in my rt eye which resolved itself somewhat , I also have lost hearing in my rt ear the injections were done on the rt side of my spinal canal , am I in danger for a retinal tear or worse